Thursday, April 12, 2012

The Cancer Poisoning Has Begun

I have just received 105mg of Doxorubicin (Adriamycin) which is the drug which will make my hair fall out. Since it's supposed to take 10-20 days for that to start happening, this may be the only time I sit in my chemo chair with hair, so I had today's nurse Kathy take a picture. There is chemotherapy (1050mg Cytoxan) dripping into my body, but like any woman, I still wish I'd sucked in my tummy before this. So if you'll just focus on the fact that I have hair, we'll all be happy.
Now as I promised myself and you last night, I'm checking everything before Kathy puts it into the IV drip. Although I didn't complain, I was given FOUR different anti-nausea medicines before they started the Adriamycin, but here's what the tray looked like when they brought my chemo drugs:

I've checked the labels and dosages on everything. Those two red syringes are Adriamycin and besides that hair side effect, they will make my pee that exact color. Another WTF? moment, that at least the nurses laugh along when saying it, is that I'm supposed to expect my pee to be red for the next 24 hours, but I'm supposed to call them if there's blood in my urine.

One final photo. The front row seats by the window were taken, but I do get to pick my chair every time I come, so maybe I just need to schedule this for earlier in the day. This is one of five different aisles with six chairs each, so I'm certainly never going to be alone here. (F*&k cancer, right?)

I'll be back later to let you know if the anti-nausea drugs did their trick. One of them has the side-effect of causing drowsiness and I'm definitely feeling that one right now.

1 comment:

  1. They thought something was wrong with my bladder during my c-section, so they ran a blue dye test. I was peeing blue for about a day, and then green for another few hours.

    Hope it's going smoothly.